Torus structure in higher-dimensional Hamiltonian systems

G. Györgyi, F. H. Ling, G. Schmidt

Research output: Contribution to journalArticle

8 Citations (Scopus)


Island tori of coupled standard maps are investigated. The study of invariants of the tangent map shows that the tori are embedded in higher-dimensional topological spheres. A new numerical method, the quasisurface of sections construction, reveals the torus structure in the nonlinear domain. Scaling laws and estimates for island boundaries are obtained. Arnold diffusion out of the island is found to be nonexistent or exceedingly slow. The measure of phase space occupied by islands versus that occupied by chaotic trajectories is shown to decline rapidly as the number of degrees of freedom increases.

Original languageEnglish
Pages (from-to)5311-5318
Number of pages8
JournalPhysical Review A
Issue number9
Publication statusPublished - Jan 1 1989

ASJC Scopus subject areas

  • Atomic and Molecular Physics, and Optics

Fingerprint Dive into the research topics of 'Torus structure in higher-dimensional Hamiltonian systems'. Together they form a unique fingerprint.

  • Cite this